Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 19, 2000, 2:52 PM CDT for Tom Green County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 2:52 PM CDT (19:52 UTC)
- Expired
- May 19, 2000, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:20 PM CDT | Hail 0.88 | San Angelo, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS54 KSJT 191952 SVRSJT TXC451-192045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 345 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF KNICKERBOCKER...OR ABOUT 7 MILES SOUTHEAST OF MERTZON...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KNICKERBOCKER AT 300 PM CDT TANKERSLEY AT 310 PM CDT CARLSBAD AT 335 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:04 PM CDT, 48 minutes earlier.
Area forecast discussion, May 19, 2:04 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SAN ANGELO TX 204 PM CDT FRI MAY 19 2000 SEVERE THREAT TO CONTINUE INTO THE EARLY EVENING HOURS. ELEVATED STORMS CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS AS A VERY MOIST... UNSTABLE SOUTHERLY FLOW IS LIFTED ACROSS SHALLOW COOL DOME. THE 12Z DEL RIO SOUNDING HAD CAPES IN EXCESS OF 4000 J/KG. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH PWAT NEAR TWO INCHES. CONVECTION BEING HELPED ALONG BY STRONG SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT 5H SHORTWAVE NEAR ABQ. ACTIVITY SHOULD DIE DOWN BY SATURDAY MORNING WITH PASSAGE OF THE UPPER LEVEL SHORTWAVE TROUGH. LLJ DEVELOPS SATURDAY NIGHT AHEAD OF NEXT SHORTWAVE. SAID JET COULD FEED ONGOING CONVECTION EXPECTED TO MOVE OFF THE DRYLINE LATE SATURDAY AFTERNOON. WE/LL MENTION SLIGHT CHANCE POPS FOR THE BIG COUNTRY SATURDAY NIGHT. PROMISING LOOKING NORTHWEST FLOW EVENT SHAPING UP FOR SUNDAY AND SUNDAY NIGHT... WHEN A DECENT LOOKING SHORTWAVE TROUGH BEARS DOWN ON WEST CENTRAL TEXAS. NO SHORTAGE OF LOW LEVEL MOISTURE. INSTABILITY LOOKS FAVORABLE FOR SEVERE AS WELL. WE/LL GO WITH A UNCHARACTERISTIC 30 POP IN THE 4TH/5TH PERIOD AS CONFIDENCE FAIRLY HIGH. IT APPEARS THE MONTH OF MAY HAS FINALLY SHOWED UP. PRELIMS... ABI 056/080/061/082 7123 SJT 060/082/063/085 7113 JCT 062/081/065/084 7113 .SJT...NONE. 17 N
In the hours before
Special weather statement, May 19, 2:18 PM CDT, 34 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192300- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT FRI MAY 19 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WEST CENTRAL TEXAS THROUGH TONIGHT... WARM MOIST AIR WILL CONTINUE TO MOVE OVER A SHALLOW COLD FRONT IN WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. LIFT OVER THE FRONT WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY SATURDAY MORNING. AN UPPER LEVEL DISTURBANCE OVER NEW MEXICO WILL ALSO MOVE EAST ACROSS OKLAHOMA TONIGHT...EHHANCING THUNDERSTORM DEVELOPMENT. STRONG INSTABILITY AND WIND SHEAR WILL ALLOW THE DEVELOPMENT OF SEVERE STORMS THROUGH TONIGHT. LARGE HAIL WILL BE THE MAIN THREAT. DIME AND NICKEL SIZE HAIL HAS ALREADY BEEN PRODUCED IN SEVERAL LOCATIONS THIS MORNING AND EARLY AFTERNOON IN WEST CENTRAL TEXAS. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 04 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 60 min |
| May 18, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 86 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 3:02 AM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 52 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.